Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 7, 2003, 4:33 AM CDT for Claiborne Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2003, 4:33 AM CDT (09:33 UTC)
- Expired
- May 7, 2003, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Claiborne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2206 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 070938 FFWSHV LAC027-071230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 433 AM CDT WED MAY 7 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAIBORNE PARISH IN NORTHWEST LOUISIANA * UNTIL 730 AM CDT * AT 433 AM CDT...SPOTTERS REPORTED FLOODING ON HIGHWAY 79 IN HAYNESVILLE...WITH LAW ENFORCEMENT OFFICIALS CLOSING OFF A PORTION OF THE HIGHWAY 79 IN HAYNESVILLE DUE TO HIGH WATER. NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT ALSO INDICATED A LARGE AREA OF STRONG THUNDERSTORMS PRODUCING HOURLY RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR...OVER AREAS THAT HAVE ALREADY RECEIVED UPWARDS TO TWO INCHES OF RAIN IN JUST LAST COUPLE OF HOURS. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE ACROSS... MUCH OF CLAIBORNE PARISH THROUGH AT 600 AM CDT BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... CLAIBORNE PARISH IN NORTHWEST LOUISIANA UNTIL 730 AM CDT. LAT...LON 3300 9322 3261 9316 3279 9275 3302 9286 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 7, 2:20 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 7, 2:20 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 220 AM CDT WED MAY 7 2003 UPDATING THE TORNADO WATCH SCENARIO. LOWERED POPS FROM 30 TO 20 FOR FAR NW GROUP. RAISED POPS FOR MLU GROUP TO AN EARLY MORNING LIKELY. 17 PREVIOUS DISCUSSION... THE MOST DIFFICULT PART OF FORECAST IS HAPPENING RIGHT NOW AS MCS WITH TORNADIC CELL AT ITS HEART IS RUMBLING EASTWARD NORTH OF I 20 CORRIDOR. RAIN AREA INCREASING IN COVERAGE AROUND I 30 AND NORTHWARD...THUS POPS FOR EARLY TODAY WILL BE A LITTLE UNCERTAIN. WILL ADJUST AT LAST MINUTE. THE CLUSTER OF STORMS SHOULD CONTINUE EASTWARD...MAYBE BUILDING SOUTH OF I 20 OVER NORTHCENTRAL LA...BUT BY MIDDAY MOST OF AREA SHOULD BE LOOKING OKAY. LOW TO NO POPS WILL BE THE RULE THE NEXT FEW DAYS AS STORM TRACK SHIFTS TO OUR NW AND N. FRONT WILL MOVE INTO AREA SUNDAY AND PROVIDE NEXT AREA WIDE CHANCE OF RAIN THEN. STILL EXPECTING FRONT TO MOVE ALMOST THROUGH THE ENTIRE AREA...ENDING PRECIP AGAIN FOR A TIME ALTHOUGH IT MAY STILL LINGER OVER EXTREME SOUTHERN TIER OF ZONES SUNDAY NIGHT INTO EARLY TUESDAY. 17 PRELIMS... SHV 88/72/90/72/90 3000 MLU 88/72/90/72/90 3000 TXK 87/72/90/72/90 3002 TYR 89/73/90/72/90 2000 LFK 90/73/90/73/90 2000 .SHV...NONE.
Hazardous weather outlook, May 6, 12:00 PM CDT, 16 hours 33 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER...ACROSS SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF THE AREA... INCLUDING THE INTERSTATE 20 CORRIDOR. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND UNSTABLE AIR MASS TO LIKELY PRODUCE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. ALSO...VERTICAL WIND PROFILES SUGGEST THE POTENTIAL FOR TORNADOES...SOME POSSIBLY SIGNIFICANT AND LONG LIVED...THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 7, 2:49 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
249 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM PERRYVILLE TX WIND DAMAGE
05/06/03 WOOD TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
1145 PM 15 NE MINEOLA TX TORNADO
05/06/03 WOOD POSSIBLE TORNADO DAMAGE.
HOUSE DESTROYED. NUMEROUS
TREES DOWN. REPORTED BY LAW
ENFORCEMENT.
1205 AM 4 W ROSEWOOD TX 1.75 INCH HAIL
05/07/03 UPSHUR REPORTED BY LAW
ENFORCEMENT.
1235 AM 3 N GILMER TX TORNADO
05/07/03 UPSHUR POSSIBLE TORNADO DAMAGE.
NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY
SPOTTERS.
1235 AM ORE CITY TX 1.00 INCH HAIL
05/07/03 UPSHUR REPORTED BY SPOTTERS.
1235 AM ORE CITY TX TORNADO
05/07/03 UPSHUR POSSIBLE TORNADO DAMAGE.
TREES DOWN. REPORTED BY
BROADCAST MEDIA.
0110 AM 3 E TOLLETTE AR .88 INCH HAIL
05/07/03 HOWARD REPORTED BY EMERGENCY
MANAGER.
20Local storm report, May 7, 3:02 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
302 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM 4 W JEFFERSON TX 1.25 INCH HAIL
05/07/03 MARION REPORTED BY LAW
ENFORCEMENT.
0115 AM 4 W JEFFERSON TX TORNADO
05/07/03 MARION POSSIBLE TORNADO DAMAGE.
NUMEROUS TREES
DOWN...INCLUDING ONE TREE
THROUGH A HOUSE. REPORTED
BY LAW ENFORCEMENT.
0130 AM JEFFERSON TX 2.75 INCH HAIL
05/07/03 MARION BASEBALL SIZE HAIL
SHATTERED WINDOWS IN
VEHICLES. REPORTED BY
BROADCAST MEDIA.
20Local storm report, May 7, 3:15 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
315 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 AM OIL CITY LA 1.75 INCH HAIL
05/07/03 CADDO REPORTED BY BROADCAST
MEDIA.
20Local storm report, May 7, 4:10 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
410 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0342 AM 3 S SHONGALOO LA .75 INCH HAIL
05/07/03 WEBSTER REPORTED BY SPOTTER.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:03 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 57 min |
| May 7, 2:16 AM CDT | Tornado Warning | SHV | Caddo | 59 min |
| May 7, 2:35 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 55 min |
| May 7, 2:44 AM CDT | Tornado Warning | SHV | Bossier | 61 min |
| May 7, 3:21 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 54 min |
| May 7, 3:52 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 53 min |
| May 7, 4:57 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 63 min |
| May 7, 5:11 AM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
| May 7, 5:44 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 61 min |
Nearby
Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.